EMAIL THIS PAGE TO A FRIEND

Lupus

Aseptic meningo-encephalitis related to dexibuprofen use in a patient with systemic lupus erythematosus: a case report with MR findings.


PMID 12195787

Abstract

We report of a 22-year-old woman with systemic lupus erythematosus (SLE) who was admitted to the intensive care unit (ICU) because of obtundation and a febrile illness. These symptoms had occurred after ingestion of 16 tablets of dexibuprofen. Cerebral magnetic resonance imaging (MRI) disclosed multiple hyperintense white matter abnormalities without gadolinium enhancement. No infectious origin or signs of a lupus flare were found. Our report is the first description of MR findings in dexibuprofen-induced aseptic meningitis, which here is actually a case of meningo-encephalitis. Patients suffering from SLE show increased susceptibility to non steroidal anti-inflammatory drug (NSAID)-induced aseptic meningitis/encephalitis, an important differential diagnosis to be considered at the work-up of altered mental status.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

I3132
Indoprofen, analytical standard
C17H15NO3